How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 7983
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

I got two cortisone shots for my knees yesterday and i have

This answer was rated:

I got two cortisone shots for my knees yesterday and i have a headache today. it could be a sinus headache since it's cloudy weather today and bad for allergies but i wanted to know if it could be a side effect of the shot and if so how long should it last. i am going to take some excedrin and see if it goes away.
Do you have associated stuffy nose,sore throat?
Phlegm at back of throat?
History of hypertension,etc?

Customer: replied 3 years ago.

i do have a runny nose and i'm sneezing alot this week because ragweed is high i think. i have chronic allergies as the result of a sulfa reaction so i am on zyrtec. that's why i may have a sinus infection and not realize it. i also got afib from a zpac for my sinuses and with my allergies to penicillin and sulfa there's not much else to do for the sinuses.

i have slight hypertension but i was told to take my diuretics only when my bp gets higher than 120/80. i know it can go up after the shots but it only went to 140/80 so i'll take 2 edecrine diuretic pills and that should bring it down normal. i'm not on only other medication for hypertension. i had an ultrafast ct scan of the heart after the afib and it was completely normal.

Thanks for providing more information.
As you describe,most likely possible cause of headache in your case can be Sinus headache.
Headache with cortisone shot is not so common and usually occurs in case of high blood pressure.
Excerdin/Motrin can be helpful in your case.
Also do steam inhalation and saline gargles.
You can try OTC Coricidin HBP.
And drink warm liquids.
Use a humidifier in your room.
Elevate your head side of bed while lying down.
Avoid going outside for a while.
Take proper rest.
If you have severe headache,vomiting,high blood pressure then visit ER for prompt management.

I hope this helps.
If you have any further query then feel free to ask.
Positive feedback and bonus are highly appreciated.
Thank you.
Dr. Anil and 6 other Health Specialists are ready to help you